Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 82, NWS Louisville, KY

May 22, 2014Breckinridge County, Hardin County, Meade County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 22, 2014, 3:36 AM CDT for Breckinridge County, Hardin County, Meade County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2014, 3:36 AM CDT (08:36 UTC)
Expired
May 22, 2014, 4:05 AM CDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Breckinridge County, KY, Hardin County, KY, Meade County, KY

The radar

The Louisville radar (KLVX), 19 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 5:28 PM CDTSevere Thunderstorm WatchSPC13 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-456 J/kg
Mixed-layer LCL
1880 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WUUS53 KLMK 220836
SVRLMK
KYC027-093-163-220905-
/O.NEW.KLMK.SV.W.0082.140522T0836Z-140522T0905Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
436 AM EDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTH CENTRAL HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 505 AM EDT/405 AM CDT/

* AT 434 AM EDT/334 AM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM 8 MILES EAST OF BRANDENBURG TO 11 MILES NORTH
  OF HARDINSBURG...AND MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ROCK HAVEN...EKRON...BUCK GROVE...HAYSVILLE...MULDRAUGH...GUSTON...
  IRVINGTON...GARRETT...GRAHAMTON...HILLGROVE...FORT KNOX AND
  BEWLEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3797 8646 3800 8611 3798 8607 3796 8605
      3796 8603 3788 8585 3784 8625
TIME...MOT...LOC 0837Z 303DEG 30KT 3797 8600 3792 8636

HAIL...1.00IN
WIND...60MPH

$$

JSD
1 follow-up statement
014 
WWUS53 KLMK 220849
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
449 AM EDT THU MAY 22 2014

KYC027-220859-
/O.CAN.KLMK.SV.W.0082.000000T0000Z-140522T0905Z/
BRECKINRIDGE KY-
349 AM CDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRECKINRIDGE
COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3796 8621 3798 8607 3796 8605 3796 8603
      3788 8585 3784 8620 3785 8621
TIME...MOT...LOC 0849Z 303DEG 30KT 3791 8589 3786 8625

$$

KYC093-163-220905-
/O.CON.KLMK.SV.W.0082.000000T0000Z-140522T0905Z/
MEADE KY-HARDIN KY-
449 AM EDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
HARDIN AND EAST CENTRAL MEADE COUNTIES UNTIL 505 AM EDT...

AT 448 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF SHEPHERDSVILLE TO 10 MILES
SOUTHWEST OF BRANDENBURG...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
FORT KNOX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3796 8621 3798 8607 3796 8605 3796 8603
      3788 8585 3784 8620 3785 8621
TIME...MOT...LOC 0849Z 303DEG 30KT 3791 8589 3786 8625

HAIL...1.00IN
WIND...60MPH

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:01 AM CDT, 35 minutes earlier.

Area forecast discussion, May 22, 3:01 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 AM EDT Thu May 22 2014

.SHORT TERM (Now through Friday)...
Issued at 355 AM EDT Thu May 22 2014

Early this morning the threat for strong to severe storms with
moderate to heavy rainfall will persist over southern Indiana and
northern KY.  The main severe threats will be hail up to 1 inch in
diameter and damaging winds.  A conditionally stable boundary layer
has proven susceptible to strong-severe level (50-60 mph) winds
early this morning.  Damage reports have been received over southern
Indiana with wind gusts just below severe limits reported over
northern KY.  Enough elevated instability still exists for hail
generation and we're still seeing some healthy cores develop early
this morning on radar.  Thus, Svr Watch #169 will be extended
farther west through 6am EST...5am CDT.

Convection should decline in strength and intensity toward sunrise.
Think that a good LLJ fueling the storms will cause storms to
persist longer than perhaps high-res models indicate.  Storms should
diminish by or around sunrise though.  The area should remain dry
through the middle of the day with a left over boundary laid out
over south central KY.  This boundary will be the focus by mid to
late afternoon for renewed convection.  Once again some of the
storms that form over south central KY will be capable of damaging
winds and severe hail.

Friday the boundary will be well south of us leaving our area dry.

.LONG TERM (Friday Night through Wednesday)...
Issued at 355 AM EDT Thu May 22 2014

Due to ongoing severe weather, the long term forecast remains
largely unchanged.  The previous discussion is as follows:

The 12 UTC models are in reasonable agreement thru the forecast
period showing a rather meridional 500 mb pattern with a trough over
the northeast U.S., ridge in the Plains states, and trough over the
western states. This pattern is forecast to shift slowly east during
the period. There are, however, evolutionary differences that show
up with the western trough/upper low as it heads east into the
Plains next week, which has an effect on precipitation chances by
mid next week over the Ohio Valley.

High pressure center will keep fair weather entrenched over south-
central IN and central KY for much of the Memorial Day weekend.

Saturday will be dry with continued relatively low humidity values
with afternoon highs in the upper 70s east to lower 80s west after
morning lows in the 50s in most locations. On Sunday, the 500 mb
ridge axis over the nation's midsection will slowly push east
causing the surface high to move to our east. As a result, warmer
and gradually more humid air will begin to move in Sunday afternoon
and especially Monday (Memorial Day). Models hint that a little more
moisture could try to move through the ridge into the lower Ohio
Valley Sunday afternoon/evening, but will maintain a dry forecast at
this time. Highs Sunday will be in the 80s, while temperatures
Monday afternoon should peak in the upper 80s in many areas and
perhaps touch 90 in some spots as humidity levels rise as well. It
will be a very summerlike holiday.

After Monday, the trough/upper low to our west shows more
discrepancy in the models, particularly in the 12z GFS. The GFS
again tries to drop the low from the central Plains to the lower
Mississippi Valley as it swings another strong shortwave south out
of Canada into the eastern Great Lakes. This model scenario has been
fluctuating the last few runs. On the other hand, the 12z runs of
the Canadian GEM and ECMWF are more consistent with themselves and
each other, keeping the low moving slowly east as it becomes cut off
from the main flow aloft farther north.

This scenario is favored and would result in an increasing chance of
showers and thunderstorms over our western forecast area by Tuesday
afternoon, with better rainfall coverage potentially Wednesday and
Thursday (especially afternoons and evenings) when the upper low
should be just to our west with a persistent moist southerly flow
ahead of it (assuming a correct ECMWF solution). Going with this
scenario implies slightly cooler high temperatures by the middle of
next week due to more clouds and rainfall. Nevertheless, it will
remain rather humid during this time frame.

&&

.AVIATION (06Z TAF Update)...
Updated at 110 AM EDT Thu May 22 2014

A complex of thunderstorms will move across southern Indiana and
eventually the northern Bluegrass Region during the early morning
hours.

BWG will have mostly clear skies and VFR TAFs overnight and through
Thursday morning. By afternoon isolated thunderstorms may affect
BWG. However, confidence and coverage of storms is limited, and will
keep thunderstorms out of the BWG TAF through late Thursday.

For SDF, feel that the bulk of these thunderstorms will stay north
of the terminal. If any convection does affect SDF it will be a
pop-up storm of a scattered nature.

Scattered thunderstorms will affect LEX from time to time through
the early morning hours. Attempting to time individual storms into
LEX will be difficult, but the best opportunity for storms in LEX
will be between 7 and 10z.

Outside of any convection, VFR conditions are anticipated.

Surface winds will stay light from the southwest through 12z, then
will veer to northwesterly at around 5 to 10 mph by around 18z this
afternoon. By midnight light northeasterly winds of around 5kt will
develop.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........AMS
Long Term.........TWF
Aviation..........JSD
Hazardous weather outlook, May 22, 3:30 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 AM EDT THU MAY 22 2014

INZ077>079-092-KYZ031>037-039>043-048-049-057-070>078-081-082-230830-
WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-TRIMBLE KY-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-
WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-JESSAMINE KY-CLARK KY-
MADISON KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON...
JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...NICHOLASVILLE...WINCHESTER...
RICHMOND...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
430 AM EDT THU MAY 22 2014 /330 AM CDT THU MAY 22 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING. SOME MAY
CONTAIN SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL.

AFTER A BREAK IN SHOWERS AND STORMS LATE THIS MORNING AND EARLY
AFTERNOON...STORMS WILL REDEVELOP OVER SOUTH CENTRAL KENTUCKY BY
MID TO LATE AFTERNOON. SOME OF THESE STORMS COULD BECOME SEVERE
WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STORMS WILL RETURN TO THE AREA TUESDAY AND WEDNESDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SEVERE WEATHER OBSERVED TODAY TO THE
NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076-083-084-089>091-KYZ023>030-038-045>047-053>056-061>067-230830-
ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
BULLITT KY-JEFFERSON KY-SPENCER KY-NELSON KY-WASHINGTON KY-MERCER KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-BUTLER KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY...
CORYDON...NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...TAYLORSVILLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD
430 AM EDT THU MAY 22 2014 /330 AM CDT THU MAY 22 2014/

...SEVERE THUNDERSTORM WATCH 169 IN EFFECT UNTIL 6 AM EDT /5 AM CDT/
EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY EARLY THIS MORNING...SOME STORMS MAY BE SEVERE.
THE GREATEST THREATS ARE HAIL...DAMAGING WINDS...HEAVY
RAINFALL...AND FREQUENT LIGHTNING. MINOR FLOODING MAY ALSO BECOME
A THREAT IN AREAS THAT EXPERIENCE REPEATED THUNDERSTORMS.

AFTER A BREAK IN SHOWERS AND STORMS LATE THIS MORNING AND EARLY
AFTERNOON...STORMS WILL REDEVELOP OVER SOUTH CENTRAL KENTUCKY BY
MID TO LATE AFTERNOON. SOME OF THESE STORMS COULD BECOME SEVERE
WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STORMS WILL RETURN TO THE AREA TUESDAY AND WEDNESDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY SEVERE WEATHER OBSERVED TODAY TO THE
NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

AMS/JSD

In the hours before

Special weather statement, May 22, 1:35 AM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 AM EDT THU MAY 22 2014

INZ076>078-090-092-220720-
CLARK IN-HARRISON IN-ORANGE IN-SCOTT IN-WASHINGTON IN-
235 AM EDT THU MAY 22 2014

...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...AND HALF INCH HAIL
WITH 40 MPH WINDS WILL MOVE SOUTHEAST ACROSS ORANGE...WASHINGTON AND
INTO CLARK COUNTIES IN SOUTHWESTERN INDIANA...

AT 229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SALEM TO 6 MILES
SOUTHEAST OF SHOALS...AND MOVING SOUTHEAST AT 20 MPH.

TORRENTIAL RAIN REDUCING VISIBILITIES...AND HALF INCH HAIL...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PAOLI...
  SALEM...
  SOUTH BOSTON AND STAMPERS CREEK...
  FARABEE AND FRENCH LICK...
  TROTTER CROSSING AND CHAMBERSBURG...
  NEW PEKIN AND BLUE RIVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3841 8570 3841 8597 3842 8603 3841 8603
      3840 8625 3842 8626 3842 8631 3840 8631
      3840 8666 3845 8669 3869 8669 3869 8632
      3873 8631 3874 8590
TIME...MOT...LOC 0634Z 337DEG 16KT 3859 8610 3859 8670

JSD
Special weather statement, May 22, 2:13 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 AM EDT THU MAY 22 2014

INZ077-090>092-KYZ029>031-034-038-220755-
BULLITT KY-CLARK IN-FLOYD IN-HARRISON IN-JEFFERSON KY-OLDHAM
KY-SHELBY KY-SPENCER KY-WASHINGTON IN-
313 AM EDT THU MAY 22 2014

...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...AND FREQUENT DANGEROUS
LIGHTNING WILL MOVE ACROSS FLOYD COUNTY INDIANA AND INTO THE LOUISVILLE
METRO AREA...

AT 311 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDDLETOWN TO NEW
ALBANY...AND MOVING SOUTHEAST AT 30 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAIN REDUCING
VISIBILITIES...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  OKOLONA...
  LYNDON...
  SIMPSONVILLE AND MONTCLAIR...
  FINCHVILLE...
  ROUTT AND HUNTERS HOLLOW...
  THIXTON AND WHITFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3812 8516 3803 8566 3833 8607 3852 8607
      3838 8554
TIME...MOT...LOC 0712Z 306DEG 44KT 3826 8543 3825 8587

JSD
Local storm report, May 22, 3:00 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 AM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 AM     HAIL             SULPHUR                 38.23N  86.47W
05/22/2014  M1.00 INCH       CRAWFORD           IN   TRAINED SPOTTER

            A SPOTTER REPORTED ONE INCH AND LARGER HAIL THAT
            WHITENED THE GROUND JUST NORTHEAST OF SULPHUR SPRINGS.

&&

EVENT NUMBER LMK1400593

JSD
Local storm report, May 22, 3:01 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
401 AM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 AM     HAIL             RIDDLE                  38.25N  86.43W
05/22/2014  M1.75 INCH       CRAWFORD           IN   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED NEAR RIDDLE...IN CRAWFORD
            COUNTY.

&&

EVENT NUMBER LMK1400594

JSD
Special weather statement, May 22, 3:05 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
405 AM EDT THU MAY 22 2014

INZ083-220835-
DUBOIS IN-
405 AM EDT THU MAY 22 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...

AT 402 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF JASPER TO 6 MILES EAST OF WINSLOW...AND MOVING SOUTHEAST AT 45
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  JASPER...
  ELLSWORTH AND MILLERSPORT...
  MALTERSVILLE...
  HUNTINGBURG AIRPORT AND MENTOR...
  SAINT HENRY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3846 8707 3850 8668 3825 8668 3825 8679
      3822 8679 3820 8691 3831 8708 3846 8708
TIME...MOT...LOC 0805Z 312DEG 37KT 3846 8673 3839 8708

JSD
Special weather statement, May 22, 3:19 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 AM EDT THU MAY 22 2014

INZ089-090-KYZ024-025-028-029-220905-
BRECKINRIDGE KY-BULLITT KY-HARDIN KY-HARRISON IN-MEADE KY-PERRY IN-
419 AM EDT THU MAY 22 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS WILL MOVE SOUTHEAST ACROSS SOUTHERN
HARRISON AND INTO MEADE COUNTY KENTUCKY. ...

AT 415 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VALLEY STATION TO 15
MILES WEST OF BRANDENBURG...AND MOVING SOUTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  BRANDENBURG...
  STITES AND SIROCCO...
  CUPIO AND MIDWAY...
  ROCK HAVEN AND HAYSVILLE...
  IRVINGTON AND GUSTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3812 8642 3811 8640 3812 8639 3817 8598
      3808 8591 3803 8592 3800 8595 3800 8594
      3804 8588 3795 8582 3784 8639 3810 8655
TIME...MOT...LOC 0818Z 332DEG 28KT 3807 8593 3802 8642

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:00 PM CDTSevere Thunderstorm WarningLMKOldham30 min
May 21, 7:15 PM CDTFlash Flood WarningLMKHenry, Trimble3 hr
May 21, 7:15 PM CDTSevere Thunderstorm WarningLMKHenry, Shelby30 min
May 21, 7:20 PM CDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby, Spencer30 min
May 21, 7:35 PM CDTSevere Thunderstorm WarningLMKFayette, Garrard, Jessamine, Madison, Woodford30 min
May 21, 7:37 PM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Woodford28 min
May 21, 7:40 PM CDTSpecial Weather StatementLMKClark, Fayette45 min
May 21, 7:42 PM CDTAreal Flood AdvisoryLMKFayette, Franklin, Scott, Woodford3 hr
May 21, 7:51 PM CDTSevere Thunderstorm WarningLMKAnderson, Boyle, Garrard, Jessamine, Mercer, Nelson and 3 more29 min
May 21, 7:56 PM CDTSevere Thunderstorm WarningLMKClark, Garrard, Jessamine, Madison29 min
May 21, 8:09 PM CDTAreal Flood AdvisoryLMKHenry, Oldham, Shelby, Trimble3 hr
May 21, 8:16 PM CDTSevere Thunderstorm WarningLMKBoyle, Garrard, Lincoln, Madison29 min
May 21, 8:31 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln, Marion29 min
May 21, 8:34 PM CDTSevere Thunderstorm WarningLMKJefferson21 min
May 21, 8:54 PM CDTSpecial Weather StatementLMKShelby, Spencer31 min
May 21, 9:01 PM CDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Spencer29 min
May 21, 10:48 PM CDTSpecial Weather StatementLMKHarrison27 min
May 21, 11:00 PM CDTSpecial Weather StatementLMKJefferson30 min
May 21, 11:15 PM CDTSpecial Weather StatementLMKBourbon, Harrison30 min
May 21, 11:52 PM CDTSpecial Weather StatementLMKTrimble43 min
May 22, 12:03 AM CDTSevere Thunderstorm WarningLMKTrimble42 min
May 22, 12:22 AM CDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Trimble38 min
May 22, 12:45 AM CDTSpecial Weather StatementLMKJefferson, Shelby, Spencer45 min
May 22, 1:04 AM CDTSpecial Weather StatementLMKHenry, Oldham, Trimble31 min
May 22, 1:19 AM CDTSpecial Weather StatementLMKAnderson, Franklin26 min
May 22, 2:13 AM CDTSpecial Weather StatementLMKJefferson42 min
May 22, 2:52 AM CDTSevere Thunderstorm WarningLMKMeade28 min
May 22, 3:19 AM CDTSpecial Weather StatementLMKMeade46 min
May 22, 3:58 AM CDTSpecial Weather StatementLMKMeade32 min
May 22, 4:01 AM CDTSevere Thunderstorm WarningLMKHardin, Meade19 min
May 22, 4:14 AM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Nelson31 min
May 22, 4:16 AM CDTSpecial Weather StatementLMKBreckinridge44 min
May 22, 4:37 AM CDTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Nelson, Taylor28 min
May 22, 4:56 AM CDTSpecial Weather StatementLMKGrayson, Hardin29 min
May 22, 5:02 AM CDTSevere Thunderstorm WarningLMKAdair, Casey, Green, Marion, Taylor28 min
May 22, 5:25 AM CDTSpecial Weather StatementLMKEdmonson, Grayson, Hart30 min
May 22, 5:27 AM CDTSevere Thunderstorm WarningLMKAdair, Casey, Russell, Taylor28 min
May 22, 5:50 AM CDTSpecial Weather StatementLMKBarren, Edmonson, Hart30 min
May 22, 5:55 AM CDTSevere Thunderstorm WarningLMKCasey, Russell20 min
May 22, 6:23 AM CDTSpecial Weather StatementLMKMetcalfe22 min
May 22, 6:43 AM CDTSpecial Weather StatementLMKCumberland32 min
May 22, 2:56 PM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Warren29 min
May 22, 3:28 PM CDTSpecial Weather StatementLMKBarren27 min
May 22, 3:54 PM CDTSpecial Weather StatementLMKAllen, Monroe31 min
May 22, 4:05 PM CDTSevere Thunderstorm WarningLMKAllen, Barren30 min
May 22, 4:18 PM CDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe32 min
May 22, 4:31 PM CDTSevere Thunderstorm WarningLMKLogan29 min
May 22, 5:37 PM CDTSpecial Weather StatementLMKAllen33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.